Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 231, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 22, 2007, 10:22 PM CDT for Sherman County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2007, 10:22 PM CDT (03:22 UTC)
- Expired
- Jun 22, 2007, 11:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Sherman County, TX
The radar
The Amarillo radar (KAMA), 117 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 636 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 2523 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 7:14 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 22, 7:14 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 714 PM CDT FRI JUN 22 2007 .AVIATION... CONVECTION INITIATION EVIDENT ON RADAR MAINLY ACROSS EASTERN NEW MEXICO...WITH ISOLATED STORMS BUILDING ACROSS THE WESTERN PANHANDLES. FELT TEMPO GROUPS FOR PRECIP WILL BE BEST BET AS THE STORMS ARE ISOLATED AND VERY SLOW MOVING. THINKING KDHT WILL STILL HAVE THE FIRST AND BEST CHANCE FOR THUNDER...THEN COULD SEE PRECIP SPREAD EAST THROUGH THE EARLY EVENING. WITH MID TO HIGH CLOUDS IN PLACE OVERNIGHT...NOT EXPECTING LOW CLOUDS OR BR TOMORROW MORNING. THEN CONVECTION MAY INITIATE AGAIN TOMORROW AFTERNOON...BUT NOT CONFIDENT TO PUT PRECIP IN TAFS. WINDS WILL GENERALLY REMAIN OUT OF THE SOUTH TO SOUTHEAST. JJB && .PREV DISCUSSION... /ISSUED 226 PM CDT FRI JUN 22 2007/ DISCUSSION... MOIST AIRMASS WILL REMAIN ENSCONCED OVER THE PANHANDLES NEXT SEVERAL DAYS. UPPER TROF WILL MOVE IN THIS EVENING...WITH SCT TSRA DEVELOPING ON THE HIGHER TERRAIN TO THE NORTHWEST. STEERING FLOW IS SUFFICIENTLY WESTERLY THAT STORMS SHOULD BE ABLE TO MOVE INTO AT LEAST THE NORTHWESTERN ZONES...BUT WITH THERMODYNAMICS FAVORABLE FOR THUNDERSTORMS OVER MUCH OF THE CWA...STORMS MAY PERSIST FURTHER EAST. THEREFORE INCREASED POPS FOR THE WESTERN ZONES TONIGHT...AND CONTINUED SLIGHT CHANCE POPS EASTERN ZONES. UPPER TROF REMAINS IN VCTY NEXT SEVERAL DAYS...AND ENGAGES IN BATTLE WITH UPPER RIDGE FOR DOMINANCE. STEERING FLOW BECOMES SLIGHTLY MORE NORTHERLY SATURDAY EVENING...BUT ATMOSPHERE REMAINS PRIMED FOR THUNDERSTORMS AGAIN. TSRA SHOULD ONCE AGAIN DEVELOP ON THE HIGHER TERRAIN...BUT WILL LIKELY NOT MAKE AS MUCH PROGRESS INTO THE PANHANDLES. THEREFORE INTRODUCED SLIGHT CHANCE POPS NORTHWESTERN ZONES ONLY SAT NIGHT. THEREAFTER...TIMING/LOCATION OF SHEAR ZONE BETWEEN UPPER TROF AND UPPER RIDGE WILL DICTATE POPS FOR THE PANHANDLES. WILL NOT INCLUDE MENTIONABLE POPS FOR THE REMAINDER OF FORECAST PERIODS UNTIL THE POSITION OF THE RIDGE AND TROF CAN BE BETTER TEMPORALLY AND SPATIALLY DEFINED BY THE MODELS. AT THIS TIME...IT DOES APPEAR THAT BEST CHANCES OF PRECIPITATION FROM THIS SYSTEM WILL BE TUESDAY AND WEDNESDAY...AND HAVE RAISED POPS TO JUST BELOW SLIGHT CHANCE THESE PERIODS. TSRA COULD BE POSSIBLE DAILY...BUT DOES NOT SEEM PRUDENT TO BROADBRUSH WHEN SUCH STORMS WILL BE HIT OR MISS. MIN TEMPERATURES ON THE WHOLE FOLLOWED MEXMOS...AND WILL REMAIN GENLY IN THE 60S AS MOISTURE CONTENT OF THE ATMOSPHERE REMAINS HIGH. MAX TEMPS VARIED THROUGHOUT THE FORECAST PACKAGE. IN THE SHORT TERM...LINGERING MOISTURE...MORNING CLOUD COVER AND LESSER IMPACT FROM UPPER RIDGE DICTATED UNDERCUTTING MEXMOS IN THE EASTERN ZONES TODAY AND TOMORROW. TUES AND WEDS WINDS ACQUIRE AN UPSLOPE COMPONENT...AND CLOUD COVER IS EXPECTED TO INCREASE...AND HAVE COOLED TEMPS BELOW MEXMOS AS A RESULT. IN THE EXTENDED...MEXMOS NUMBERS SEEMED MORE REASONABLE AND GENLY FOLLOWED THESE. KRAMAR && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/11
Hazardous weather outlook, Jun 22, 2:15 PM CDT, 8 hours 7 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 215 PM CDT FRI JUN 22 2007 OKZ001>003-TXZ001>020-231100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 215 PM CDT FRI JUN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT OVER THE NORTHWESTERN AND WESTERN SECTIONS OF THE TEXAS PANHANDLE...AS WELL AS THE WESTERN HALF OF THE OKLAHOMA PANHANDLE. THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT ACROSS REMAINING SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. SOME STORMS MAY BECOME SEVERE...WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THUNDERSTORMS WILL BE POSSIBLE SATURDAY EVENING AND SATURDAY NIGHT ACROSS THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHWESTERN TEXAS PANHANDLE. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. COCKRELL
In the hours before
Special weather statement, Jun 22, 8:06 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 806 PM CDT FRI JUN 22 2007 TXZ011-016-230145- DEAF SMITH TX-OLDHAM TX- 806 PM CDT FRI JUN 22 2007 ...STRONG THUNDERSTORM IN NORTH CENTRAL DEAF SMITH AND SOUTH CENTRAL OLDHAM COUNTIES... AT 806 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ADRIAN MOVING EAST AT 10 MPH. HAIL UP TO DIME SIZE...STRONG WINDS UP TO 40 MPH...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. JJB
Special weather statement, Jun 22, 8:23 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 823 PM CDT FRI JUN 22 2007 TXZ006-230215- HARTLEY TX- 823 PM CDT FRI JUN 22 2007 ...STRONG THUNDERSTORM IN HARTLEY COUNTY... AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF DALHART MOVING NORTHEAST AT 5 MPH. HAIL UP TO DIME SIZE...STRONG WINDS NEAR 40 MPH...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. JJB
Special weather statement, Jun 22, 9:05 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 905 PM CDT FRI JUN 22 2007 TXZ011-230245- OLDHAM TX- 905 PM CDT FRI JUN 22 2007 ...STRONG THUNDERSTORM IN EASTERN OLDHAM COUNTY... AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF BOYS RANCH MOVING EAST AT 10 MPH. A SECOND STRONG STORM LOCATED NEAR VEGA WILL ALSO MOVE EAST AT 10 MPH ALONG INTERSTATE 40. HAIL UP TO DIME SIZE...STRONG WINDS NEAR 40 MPH...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. MOTORISTS ALONG INTERSTATE 40 BETWEEN WILDORADO AND VEGA SHOULD USE CAUTION WHILE DRIVING IN THE VICINITY OF THE STORM. JJB
Special weather statement, Jun 22, 9:25 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 925 PM CDT FRI JUN 22 2007 TXZ006-007-230315- HARTLEY TX-MOORE TX- 925 PM CDT FRI JUN 22 2007 ...STRONG THUNDERSTORM IN SOUTHEASTERN HARTLEY AND SOUTHWESTERN MOORE COUNTIES... AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES WEST OF FOUR WAY MOVING EAST AT 10 MPH. HAIL UP TO DIME SIZE...STRONG WINDS NEAR 40 MPH...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. JJB
Special weather statement, Jun 22, 9:46 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 946 PM CDT FRI JUN 22 2007 OKZ001-002-TXZ001-002-230330- CIMARRON OK-DALLAM TX-SHERMAN TX-TEXAS OK- 946 PM CDT FRI JUN 22 2007 ...LINE OF STRONG THUNDERSTORMS IN SOUTHEASTERN CIMARRON... SOUTHWESTERN TEXAS...EASTERN DALLAM AND WESTERN SHERMAN COUNTIES... AT 946 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 8 MILES WEST OF EVA TO 9 MILES SOUTH OF CONLEN MOVING EAST AT 10 MPH. HAIL UP TO DIME SIZE...STRONG WINDS NEAR 40 MPH...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. JJB
Special weather statement, Jun 22, 10:11 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1011 PM CDT FRI JUN 22 2007 TXZ012-017-230400- POTTER TX-RANDALL TX- 1011 PM CDT FRI JUN 22 2007 ...LINE OF STRONG THUNDERSTORMS IN SOUTHERN POTTER AND NORTHEASTERN RANDALL COUNTIES... AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 12 MILES NORTHWEST OF AMARILLO TO 7 MILES SOUTHWEST OF AMARILLO MOVING EAST AT 5 MPH. TRAINED WEATHER SPOTTERS IN SOUTHWEST AMARILLO REPORTED PEA TO DIME SIZE HAIL WITH THIS STORM AND HEAVY RAIN. JJB
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:48 PM CDT | Severe Thunderstorm Warning | AMA | Hartley | 26 min |
| Jun 22, 10:44 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 61 min |
| Jun 22, 10:57 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 63 min |
| Jun 23, 6:27 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.